MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7741115
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 a patient underwent a an anterior cervical discectomy procedure on unknown levels of the spine.On a unknown date it was discovered during a routine follow up that a implanted screw advanced through the canted coil locking mechanism of an implanted plate and into the vertebral body.The patient is asymptomatic and no adverse consequences were reported.A revision occurred on september (b)(6) 2021 where the device was removed and replaced.
 
Additional Manufacturer Narrative
No product was returned as the explanted devices were disposed of at the facility and no radiographs could be provided confirming the device failure.No additional information could be obtained.A root cannot be determined at this time however a review of the event report suggest screw placement was off centered resulting in plate contact screw damage as a suggested cause of contributor.No additional investigation required.".Potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include.Bending, fracture or loosening of implant component(s)¿ loss of fixation." ".Warnings, cautions and precautions.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.The physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc, which may impact the performance of the system." ".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." discarded at facility.

Brand Name
NUVASIVE HELIX MINI ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12522367
Report Number2031966-2021-00130
Device Sequence Number19841462
Product Code KWQ
UDI-Device Identifier00887517096784
UDI-Public887517096784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7741115
Device Lot NumberM45081
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR